Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Increased appetite - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Eating Disorders
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Doctor :   hi
Doctor :   how can i help you
User :   hello. I have a few routine questions
Doctor :   ok
User :   i quit smoking with the help of Champix in Jan 2009 and am 100% successful till date
Doctor :   ok
User :   however, my diet has increased a lot (nearly doubled)
User :   my weight in jan was 69kg and today is 77 kg
Doctor :   ok
User :   first, is this weight ok for me
Doctor :   since when you are taking this medication
User :   oh, i took the medicine only for about 2 weeks
Doctor :   ok
Doctor :   what is your height
User :   6 feet, 3 inches
Doctor :   give me a minute i will calculate your ideal weight
Doctor :   can you provide your age
User :   43
User :   am a pure vegetarian and eat mostly at home
Doctor :   what is your occupation
User :   i work out regularly ( 4 times a week with a professional trainer)
User :   run a business and am mostly in office in aircon environment
Doctor :   ok
User :   am quit trim , but of late be tummy can be seem and am worried
Doctor :   ok
Doctor :   are you still smoking or stopped completely
User :   100% successfull
Doctor :   91-0000
User :   yes, thats my number
Doctor :   Your desirable body weight is between 73 - 80 Kgs.
User :   so, do i consult a dietician
Doctor :   do you have any medical conditions like thyroid, diabetes, high blood pressure
User :   NO
Doctor :   some of these drugs used for cessation for smoking
Doctor :   causes weight gain
User :   but i did not complete the drug course and quit the drug in 2 weeks instead of the usual 8 week course
Doctor :   ok
Doctor :   how is your appetite
User :   very good since i quit smoking
Doctor :   these medications also tend to increase appetite
Doctor :   do not abruptly stop these medications with out doctors advice
User :   but as i said , i took the medication for 2 weeks only in Jan 1st and 2nd week
User :   but is done now
Doctor :   yes
Doctor :   this time is enough to increase weight
User :   actually, i have problem with 77 kg. its the visible tummy causing the problem.
Doctor :   ok
User :   sorry No problem with 77 kg
Doctor :   to reduce the tummy fat you need to do exercises
Doctor :   and you need to have balanced diet
User :   should i consult a dietician and follow some proper diet plan
Doctor :   yes
Doctor :   you need to cut down oily, spicy foods
User :   do we have dieticiens on your panel-online
User :   ok
Doctor :   we can send you a diet plan on your email
User :   please do so -- vegetarian
Doctor :   ok
Doctor :   do you consume alcohol?
User :   yes, but never cross 90 ml in a day and maximum frequency is 3 days a week
Doctor :   ok
Doctor :   avoid fried foods
User :   ok
Doctor :   avoid fast foods like pizzas, burgers, bakery products, desserts, ice creams
User :   ok
Doctor :   avoid soft drinks like pepsi, cola etc
Doctor :   instead have salads, fruits, vegetables, greens
User :   ok
Doctor :   consume chappathis dry or phulkas
User :   ok
Doctor :   avoid alcohol
Doctor :   you can consume once a week
User :   ok
Doctor :   involve in some exercises like walking, jogging, swimming
Doctor :   since there is drasytic weight increase suddently
User :   ok will do
Doctor :   i suggest you to undergo thyroid function tests
User :   ok
User :   can Champix be used to help quit tobacco chewing ??? Not for me, but generally asking
Doctor :   and also fasting blood sugar to rule out diabetes
User :   ok
Doctor :   yes it is used to quit nicotine related products
User :   so, you will email me the diet plan
Doctor :   yes sure
User :   thanks
Doctor :   the email provided to us is the email to which diet plan has to be sent
User :   could you also email me the test's I need to carry out, so that there is no mistake
User :   yues
User :   yes
Doctor :   is there any thing you like to know
Doctor :   please fill feed back form
Doctor :   have you fill the feed back form
User :   yes
User :   Thanks, bye
Doctor :   Thanks for consulting HealthcareMagic. Bye for now. Please refer your friends to our service.
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor